Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 4, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Feb 29, 2016, 9:49 PM CST for 4 counties in Oklahoma. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 29, 2016, 9:49 PM CST (03:49 UTC)
- Expired
- Feb 29, 2016, 10:30 PM CST
- In force
- 41 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Caddo County, OK, Comanche County, OK, Grady County, OK, Kiowa County, OK
The radar
The Altus AFB radar (KFDR), 85 km from the middle of the area, began a volume at 03:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 29, 10:18 PM CST | HAIL 1.5 | 2 E Elgin, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 29, 7:36 PM CST | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.8 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3079 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
929
WUUS54 KOUN 010349
SVROUN
OKC015-031-051-075-010430-
/O.NEW.KOUN.SV.W.0004.160301T0349Z-160301T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
949 PM CST MON FEB 29 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN KIOWA COUNTY IN SOUTHWESTERN OKLAHOMA...
SOUTHERN CADDO COUNTY IN SOUTHWESTERN OKLAHOMA...
WEST CENTRAL GRADY COUNTY IN CENTRAL OKLAHOMA...
NORTHERN COMANCHE COUNTY IN SOUTHWESTERN OKLAHOMA...
* UNTIL 1030 PM CST
* AT 948 PM CST...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES WEST OF
BOONE...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ANADARKO...ELGIN...CARNEGIE...APACHE...FLETCHER...CYRIL...STERLING...FORT
COBB...VERDEN...CEMENT...BOONE...LAKE CHICKASHA...LAKE ELLSWORTH...
NORTHEASTERN FORT SILL...LAVERTY...STECKER AND NORTHWESTERN WICHITA
MOUNTAINS WILDLIFE REFUGE.
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 52 AND 69.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3507 9872 3518 9811 3497 9803 3474 9817
3482 9882
TIME...MOT...LOC 0348Z 268DEG 39KT 3494 9866
HAIL...1.25IN
WIND...60MPH
$$
KURTZ2 follow-up statements
520
WWUS54 KOUN 010402
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1002 PM CST MON FEB 29 2016
OKC075-010411-
/O.CAN.KOUN.SV.W.0004.000000T0000Z-160301T0430Z/
KIOWA OK-
1002 PM CST MON FEB 29 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KIOWA COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3518 9811 3497 9803 3474 9817 3479 9861
3497 9862 3509 9862
TIME...MOT...LOC 0401Z 266DEG 31KT 3491 9855
$$
OKC015-031-051-010430-
/O.CON.KOUN.SV.W.0004.000000T0000Z-160301T0430Z/
CADDO OK-GRADY OK-COMANCHE OK-
1002 PM CST MON FEB 29 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CST
FOR SOUTHERN CADDO...WEST CENTRAL GRADY AND NORTHEASTERN COMANCHE
COUNTIES...
AT 1001 PM CST...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES WEST OF
BOONE...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ANADARKO...ELGIN...CARNEGIE...APACHE...FLETCHER...CYRIL...STERLING...FORT
COBB...VERDEN...CEMENT...BOONE...LAKE CHICKASHA...LAKE ELLSWORTH...
NORTHEASTERN FORT SILL...LAVERTY AND STECKER.
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 52 AND 69.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3518 9811 3497 9803 3474 9817 3479 9861
3497 9862 3509 9862
TIME...MOT...LOC 0401Z 266DEG 31KT 3491 9855
HAIL...1.00IN
WIND...60MPH
$$
KURTZ316
WWUS54 KOUN 010412
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1012 PM CST MON FEB 29 2016
OKC051-010421-
/O.CAN.KOUN.SV.W.0004.000000T0000Z-160301T0430Z/
GRADY OK-
1012 PM CST MON FEB 29 2016
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL GRADY COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3488 9856 3494 9852 3500 9851 3503 9809
3487 9809 3474 9817 3479 9861 3485 9861
TIME...MOT...LOC 0411Z 269DEG 28KT 3488 9849 3480 9829
$$
OKC015-031-010430-
/O.CON.KOUN.SV.W.0004.000000T0000Z-160301T0430Z/
CADDO OK-COMANCHE OK-
1012 PM CST MON FEB 29 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CST
FOR SOUTHERN CADDO AND NORTHEASTERN COMANCHE COUNTIES...
AT 1011 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BOONE TO NEAR ELGIN...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ELGIN...APACHE...FLETCHER...CYRIL...STERLING...CEMENT...BOONE...LAKE
ELLSWORTH...NORTHEASTERN FORT SILL AND STECKER.
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 52 AND 67.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3488 9856 3494 9852 3500 9851 3503 9809
3487 9809 3474 9817 3479 9861 3485 9861
TIME...MOT...LOC 0411Z 269DEG 28KT 3488 9849 3480 9829
HAIL...1.25IN
WIND...60MPH
$$
KURTZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 29, 5:42 PM CST, 4 hours 7 minutes earlier.
Area forecast discussion, Feb 29, 5:42 PM CST, 4 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 542 PM CST MON FEB 29 2016 .DISCUSSION... THE 00Z AVIATION DISCUSSION FOLLOWS.... && .AVIATION... TSRA HAVE DEVELOPED IN THE PAST HOUR OVER THE E PARTS OF THE TX PANHANDLE...INTO FAR W OK. THESE TSRA ARE EXPECTED TO EXPAND INTO A STORM CLUSTER THIS EVENING...THEN MOVE E OVERNIGHT. TAF SITES LIKELY TO BE AFFECTED ARE KCSM...KOKC...AND KOUN. KCSM WILL HAVE A RISK OF MICROBURST WINDS WITH THE STORMS...ESPECIALLY AS THEY ARRIVE. FARTHER E...HAIL WILL BECOME THE GREATER RISK. STORMS ARE EXPECTED TO NARROWLY MISS ALL OUR OTHER TAF SITES...EXCEPT KSPS...WHICH SHOULD REMAIN S OF THE AREA OF ELEVATED CONVECTION. WINDS WILL SHIFT TO N AFTER THE PASSAGE OF A COLD FRONT. THE FRONT SHOULD MOVE FROM THE NW CORNER OF OK AROUND 06Z TO SE OF I-44 AROUND 12Z. N WINDS WILL BE FAIRLY STRONG IN THE MORNING...THEN DIMINISH LATE IN THE AFTERNOON...QUICKLY BECOMING LIGHT AND VARIABLE JUST BEYOND THE RANGE OF THIS FORECAST. CMS && .PREV DISCUSSION... /ISSUED 333 PM CST MON FEB 29 2016/ DISCUSSION... A COUPLE OF SHORTWAVE TROUGHS WILL BE DIGGING ACROSS OUR AREA DURING THE SHORT TERM... WHICH WILL BOTH PUSH COLD FRONTS THROUGH AS WELL. THE FIRST WAVE WILL BE ADVANCING TONIGHT... WITH THE COLD FRONT MOVING INTO NORTHWEST OKLAHOMA BY MIDNIGHT. STEEP MID LEVEL TEMPERATURES LAPSES RATES ASSOCIATED WITH THE WAVE WILL DESTABILIZE THE ATMOSPHERE ALOFT... WITH NAM MODEL CONSISTENTLY PROJECTING MUCAPE VALUES FROM 1000-2000 J/KG ACROSS CENTRAL AND MUCH OF WESTERN AND NORTHERN OKLAHOMA... ALONG WITH 40-45 KT WIND SHEAR VALUES IN THE 0-6 KM LAYER. GULF MOISTURE WILL CONTINUE TO INCREASE AT THE LOWER LEVELS FROM OUR SOUTHEAST. ALTHOUGH A TORNADO POTENTIAL WOULD BE RATHER LOW WITH THIS SYSTEM... THE INTERACTION OF ALL THESE ELEMENTS COULD PRODUCE A CLUSTER OF STRONG TO A FEW SEVERE SUPERCELLS AHEAD OF THE FRONT. FOR NOW, THE MAIN SEVERE THREAT WOULD BE UP TO GOLFBALL SIZE HAIL AND 60 MPH GUSTS. WRF & HRRR MODELS BOTH PROJECTS SCATTERED LIGHT RAIN SHOWERS DEVELOPING EARLY THIS EVENING ACROSS WESTERN OKLAHOMA... WITH THE CONVECTION DEVELOPING LATE IN THE EVENING AS THE COLD FRONT BEGINS TO PUSH THROUGH. AS THE COLD FRONT PASSES THROUGH... STORM ACTIVITY SHOULD DECREASE ON THE BACK SIDE AS THE DRIER AIR ADVECTS AND THE ATMOSPHERE STABILIZES. BY SUNRISE... ANY STORM ACTIVITY WILL BE WELL EAST OF OUR AREA... AS THE NORTH WINDS WILL ONLY BRING IN SLIGHTLY COOLER AIR. LATEST MODEL THICKNESS FIELDS KEEP THE REALLY COLD WINTERY AIR WELL UP IN THE CENTRAL AND NORTHERN PLAINS THROUGH OUR ENTIRE 7 DAY FORECAST. FOR TUESDAY AFTERNOON... EXPECT ONLY A 10 TO 15 DEGREE COOLDOWN FROM TODAY... WHICH WILL STILL KEEP THE DAYTIME TEMPERATURES SLIGHTLY ABOVE NORMAL FOR EARLY MARCH. SOUTH SFC WINDS WILL MAKE A RETURN FOR WEDNESDAY... WITH THE SECOND UPPER WAVE AND COLD FRONT DIGGING THROUGH FOR THURSDAY. ALTHOUGH THIS SECOND SYSTEM WILL RESTRICT POPS ACROSS NORTHEAST OKLAHOMA... THE WINDS WILL HELP ELEVATE FIRE WEATHER CONDITIONS THROUGH THE SHORT RANGE. UNSEASONABLY WARM AIR WILL CONTINUE INTO THE EXTENDED RANGE THROUGH THE WEEKEND... WITH ANOTHER WEAK AND DRY COLD FRONT PASSING THROUGH ON SATURDAY. ANOTHER WAVE MAY PASS THROUGH ON SUNDAY... BRINGING IN LOW POPS IN FOR SUNDAY AND MONDAY. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 46 61 36 68 / 40 10 0 0 HOBART OK 45 63 37 71 / 30 0 0 0 WICHITA FALLS TX 50 64 38 73 / 10 0 0 0 GAGE OK 38 62 33 73 / 20 0 0 0 PONCA CITY OK 40 58 33 66 / 30 10 0 0 DURANT OK 57 63 40 66 / 30 20 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 03/23/23
Hazardous weather outlook, Feb 29, 11:45 AM CST, 10 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1145 AM CST MON FEB 29 2016 OKZ004>048-050>052-TXZ083>090-011015- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1145 AM CST MON FEB 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THROUGH TONIGHT... .THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE STORMS ACROSS PORTIONS OF OKLAHOMA THIS EVENING THROUGH EARLY TUESDAY MORNING. LOCATION... THE SLIGHT RISK IS EAST AND NORTH OF A LINE FROM CHEROKEE... TO ELK CITY AND HOBART... TO LAWTON AND DUNCAN... TO ATOKA OKLAHOMA. A MARGINAL RISK SURROUNDS THE SLIGHT RISK AREA. TIMING... THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE FROM 9 PM THIS EVENING TO 6 AM TUESDAY MORNING. IMPACTS... LARGE HAIL UP TO THE SIZE OF GOLF BALLS AND WIND GUSTS TO 60 MPH ARE THE MAIN CONCERNS. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE RISK AREAS SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS LATER THIS EVENING INTO EARLY TUESDAY. DISCUSSION... MOISTURE WILL SPREAD INTO THE AREA THIS AFTERNOON AND TONIGHT. A STORM SYSTEM AND COLD FRONT WILL THEN MOVE ACROSS THE REGION TONIGHT INTO TUESDAY... BRINGING A CHANCE FOR SHOWERS AND THUNDERSTORMS TO PARTS OF THE AREA. INSTABILITY AND WIND SHEAR ARE EXPECTED TO BE SUFFICIENT FOR STRONG TO SEVERE STORMS TO BE POSSIBLE. THE PRIMARY CONCERN WILL BE LARGE HAIL BUT STRONG WIND GUSTS COULD ALSO BE POSSIBLE WITH SOME OF THE STORMS. THE POTENTIAL FOR SEVERE STORMS WILL DECREASE TUESDAY MORNING. .FIRE WEATHER... ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE IN NORTHWEST OKLAHOMA THIS AFTERNOON. WARM TEMPERATURES COULD COMBINE WITH LOW HUMIDITIES AND BREEZY SOUTHWEST WINDS TO INCREASE THE POTENTIAL FOR THE SPREAD OF WILDFIRES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... .THUNDERSTORMS... SOME THUNDERSTORMS COULD BE ONGOING IN PARTS OF CENTRAL... SOUTH CENTRAL... AND SOUTHEAST OKLAHOMA TUESDAY MORNING AS THE STORM SYSTEM BEGINS TO EXIT THE REGION. THE POTENTIAL FOR SEVERE STORMS WILL BE LOW. ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE LATE THIS WEEKEND. .FIRE WEATHER... ELEVATED FIRE WEATHER CONDITIONS WILL CONTINUE TO BE A CONCERN THROUGH FRIDAY. THE POTENTIAL FOR NEAR CRITICAL OR CRITICAL CONDITIONS WILL EXIST TUESDAY... WEDNESDAY... AND THURSDAY AFTERNOONS ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS. .WIND... STRONG NORTH WINDS WILL BE POSSIBLE TUESDAY... ESPECIALLY IN PARTS OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. STRONG SOUTHWEST WINDS WILL THEN BE POSSIBLE ON WEDNESDAY. WIND GUSTS OVER 40 MPH WILL BE POSSIBLE IN SOME LOCATIONS BOTH DAYS. THE WINDS COULD MAKE TRAVEL DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Local storm report, Feb 29, 8:50 PM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
850 PM CST MON FEB 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND GST OKARCHE 35.73N 97.98W
02/29/2016 M58 MPH CANADIAN OK TRAINED SPOTTER
&&
RBARNESSpecial weather statement, Feb 29, 9:14 PM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
914 PM CST MON FEB 29 2016
OKZ023-027-035-038-010400-
COMANCHE OK-GRADY OK-CADDO OK-KIOWA OK-
914 PM CST MON FEB 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COMANCHE...WEST
CENTRAL GRADY...SOUTHERN CADDO AND EAST CENTRAL KIOWA COUNTIES UNTIL
1000 PM CST...
AT 912 PM CST...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
3 MILES EAST OF FORT COBB TO 6 MILES WEST OF BOONE TO 8 MILES EAST OF
COOPERTON...MOVING EAST AT 45 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
CHICKASHA...ANADARKO...ELGIN...APACHE...FLETCHER...CYRIL...FORT COBB...
VERDEN...CEMENT...MEDICINE PARK...NORGE...BOONE...MEERS...LAKE LAWTONKA...
LAKE ELLSWORTH...FORT COBB RESERVOIR...NORTHEASTERN FORT SILL...
NINNEKAH...LAVERTY AND STECKER.
LAT...LON 3487 9887 3496 9869 3506 9860 3516 9847
3508 9784 3481 9804 3470 9838
TIME...MOT...LOC 0312Z 269DEG 38KT 3511 9838 3499 9849 3488 9858 3486
9871
KURTZSpecial weather statement, Feb 29, 9:25 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
925 PM CST MON FEB 29 2016
OKZ023-035-010400-
CADDO OK-KIOWA OK-
925 PM CST MON FEB 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CADDO AND
NORTHEASTERN KIOWA COUNTIES UNTIL 1000 PM CST...
AT 923 PM CST...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
COOPERTON...MOVING EAST AT 35 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
COOPERTON.
LAT...LON 3505 9901 3509 9855 3496 9852 3485 9859
3485 9882 3487 9906
TIME...MOT...LOC 0323Z 268DEG 31KT 3497 9891
KURTZSpecial weather statement, Feb 29, 9:31 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
931 PM CST MON FEB 29 2016
OKZ023>030-010415-
OKLAHOMA OK-POTTAWATOMIE OK-CANADIAN OK-GRADY OK-CADDO OK-LINCOLN OK-
MCCLAIN OK-CLEVELAND OK-
931 PM CST MON FEB 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR OKLAHOMA...NORTHWESTERN
POTTAWATOMIE...SOUTHEASTERN CANADIAN...NORTHERN GRADY...EAST CENTRAL
CADDO...SOUTHWESTERN LINCOLN...MCCLAIN AND CLEVELAND COUNTIES UNTIL
1015 PM CST...
AT 928 PM CST...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
NEAR OKLAHOMA CITY TO NEAR MUSTANG TO 3 MILES NORTH OF POCASSET TO 3
MILES NORTH OF VERDEN...MOVING EAST AT 45 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
OKLAHOMA CITY...NORMAN...SOUTHERN EDMOND...MOORE...MIDWEST CITY...SHAWNEE...
DEL CITY...CHICKASHA...NEWCASTLE...BLANCHARD...ANADARKO...TECUMSEH...
PURCELL...BETHANY...MUSTANG...CHOCTAW...WARR ACRES...THE VILLAGE...NOBLE
AND TUTTLE.
LAT...LON 3555 9678 3520 9693 3495 9721 3488 9744
3508 9823 3522 9805 3541 9777 3566 9754
TIME...MOT...LOC 0328Z 278DEG 40KT 3559 9753 3540 9771 3524 9796 3513
9808
KURTZSpecial weather statement, Feb 29, 9:47 PM CST, 2 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
947 PM CST MON FEB 29 2016
OKZ023>030-010500-
OKLAHOMA OK-POTTAWATOMIE OK-CANADIAN OK-GRADY OK-CADDO OK-LINCOLN OK-
MCCLAIN OK-CLEVELAND OK-
947 PM CST MON FEB 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR OKLAHOMA...NORTHWESTERN
POTTAWATOMIE...SOUTHEASTERN CANADIAN...NORTHERN GRADY...EAST CENTRAL
CADDO...SOUTHWESTERN LINCOLN...MCCLAIN AND CLEVELAND COUNTIES UNTIL
1015 PM CST...
AT 928 PM CST...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
NEAR OKLAHOMA CITY TO NEAR MUSTANG TO 3 MILES NORTH OF POCASSET TO 3
MILES NORTH OF VERDEN...MOVING EAST AT 45 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
HAIL UP TO THE SIZE OF NICKELS...
LOCATIONS IMPACTED INCLUDE...
OKLAHOMA CITY...NORMAN...SOUTHERN EDMOND...MOORE...MIDWEST CITY...SHAWNEE...
DEL CITY...CHICKASHA...NEWCASTLE...BLANCHARD...ANADARKO...TECUMSEH...
PURCELL...BETHANY...MUSTANG...CHOCTAW...WARR ACRES...THE VILLAGE...NOBLE
AND TUTTLE.
LAT...LON 3555 9678 3520 9693 3495 9721 3488 9744
3508 9823 3522 9805 3541 9777 3566 9754
TIME...MOT...LOC 0328Z 278DEG 40KT 3559 9753 3540 9771 3524 9796 3513
9808
KURTZLocal storm report, Feb 29, 9:48 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
948 PM CST MON FEB 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 PM HAIL 4 W AMBER 35.16N 97.95W
02/29/2016 E0.88 INCH GRADY OK EMERGENCY MNGR
&&
MDAYThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 29, 6:00 PM CST | Special Weather Statement | OUN | Roger Mills | 45 min |
| Feb 29, 6:34 PM CST | Special Weather Statement | OUN | Beckham | 41 min |
| Feb 29, 6:40 PM CST | Special Weather Statement | OUN | Roger Mills | 50 min |
| Feb 29, 7:13 PM CST | Severe Thunderstorm Warning | OUN | Beckham, Greer | 47 min |
| Feb 29, 7:48 PM CST | Severe Thunderstorm Warning | OUN | Beckham, Greer, Kiowa, Washita | 42 min |
| Feb 29, 7:59 PM CST | Special Weather Statement | OUN | Greer | 46 min |
| Feb 29, 8:28 PM CST | Special Weather Statement | OUN | Kiowa | 47 min |
| Feb 29, 8:47 PM CST | Special Weather Statement | OUN | Caddo, Canadian, Oklahoma | 43 min |
| Feb 29, 8:49 PM CST | Special Weather Statement | OUN | Kiowa | 41 min |
| Feb 29, 9:14 PM CST | Special Weather Statement | OUN | Grady | 46 min |
| Feb 29, 9:25 PM CST | Special Weather Statement | OUN | Kiowa | 35 min |
| Feb 29, 9:31 PM CST | Special Weather Statement | OUN | Cleveland, Grady, McClain, Oklahoma, Pottawatomie | 44 min |
| Feb 29, 9:47 PM CST | Special Weather Statement | OUN | Cleveland, Grady, McClain, Oklahoma, Pottawatomie | 73 min |
| Feb 29, 9:55 PM CST | Special Weather Statement | OUN | Grady | 50 min |
| Feb 29, 10:28 PM CST | Severe Thunderstorm Warning | OUN | Caddo, Carter, Comanche, Garvin, Grady, McClain and 1 more | 62 min |
| Feb 29, 10:36 PM CST | Special Weather Statement | OUN | Cleveland, McClain, Pottawatomie, Seminole | 39 min |
| Feb 29, 11:12 PM CST | Special Weather Statement | OUN | Pontotoc | 48 min |
| Feb 29, 11:24 PM CST | Severe Thunderstorm Warning | OUN | Carter, Garvin, Grady, Murray, Stephens | 66 min |
| Feb 29, 11:43 PM CST | Special Weather Statement | OUN | Coal, Hughes, Pontotoc | 47 min |
| Mar 1, 12:23 AM CST | Severe Thunderstorm Warning | OUN | Garvin, Johnston, Murray, Pontotoc | 52 min |
| Mar 1, 1:09 AM CST | Severe Thunderstorm Warning | OUN | Atoka, Coal, Johnston, Pontotoc | 66 min |
| Mar 1, 2:02 AM CST | Severe Thunderstorm Warning | OUN | Atoka | 28 min |
| Mar 1, 1:58 PM CST | Fire Weather Watch | OUN | Alfalfa, Beckham, Blaine, Caddo, Canadian, Cleveland and 24 more | 14 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.